Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 351, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 14, 2008, 1:52 PM CDT for Adams County, Mississippi; Concordia Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2008, 1:52 PM CDT (18:52 UTC)
- Expired
- May 14, 2008, 2:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Concordia Parish, LA, Adams County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 363 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 11:56 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 14, 11:56 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1156 AM CDT WED MAY 14 2008
.DISCUSSION...HAVE ADJUSTED THE FLOOD WATCH TO COVER ALL AREAS ALONG
AND WEST OF THE I-55 CORRIDOR FOR TODAY AND THE ENTIRE FORECAST AREA
FOR TONIGHT AND THURSDAY. WIDESPREAD RAINFALL CONTINUES OVER NWRN
ZONES AS THE REMNANTS OF THE DISSIPATING MCS MOVE INTO THE AREA. THE
BEST INSTABILITY HAS SHIFTED SWD IN RESPONSE TO THE COOL POOL
ASSOCIATED WITH WIDESPREAD RAIN OVER THE DELTA. THE FRONTAL BOUNDARY
REMAINS STALLED OVER SWRN ZONES AND WILL REMAIN A FOCUS FOR STRONG
CONVECTION OVER SWRN AND WCNTRL ZONES TODAY. THE NEXT DISTURBANCE
CAN BE SEEN ON SATELLITE PIX INTENSIFYING OVER SERN TX. THE BETTER
CHANCE FOR SEVERE STORMS WILL BE OVER SWRN AREAS WHERE CAPE AND
INSTABILITY...SURFACE BASED AND ELEVATED...WILL BE HIGHEST. ALSO
ADJUSTED MAX TEMPS SLIGHTLY LOWER FOR NW/WCNTRL ZONES FOR TODAY AND
ADJUSTED POPS AND QPF FOR TODAY AND TONIGHT.
&&
.PREV DISCUSSION...417 AM CDT WED MAY 14 2008 AN OUT OF CHARACTER
HEAVY RAIN EVENT FOR THE MONTH OF MAY APPEARS TO BE UNDERWAY ACROSS
THE REGION. THE FIRST COMPLEX OF STORMS MOVED THROUGH NERN LA SINCE
SUNSET DUMPING ABOUT 2 TO 3 INCHES IN PLACES. MORE RAIN ASSOCIATED
WITH MERGING MCS ACTIVITY FROM AR TO TX IS POISED TO RE-ENTER THE
DELTA REGION...SERN AR AND NERN LA BEFORE MIDDAY. WE SHOULD TAKE
NOTE THAT KSHV PICKED UP NEARLY 7 INCHES OVERNIGHT SO EXTREME RAIN
TOTALS ABOVE 5 INCHES WILL DEFINITELY BE POSSIBLE WITH THIS STORM
SYSTEM. OUR FFA HAS BEEN EXTENDED FOR NWRN PORTIONS OF THE CWFA
THROUGH THURSDAY AND HAS BEEN EXPANDED FOR TONIGHT AND THURSDAY TO
INCLUDE LOCATIONS GENERALLY N OF I-20.
TROPICAL FEED OF MOISTURE FROM BOTH GULF AND PACIFIC SHOWING UP ON
SATELLITE IMAGERY ALREADY WITH UPPER LOW CUTTING OFF OVER SWRN NM.
VERY RICH MOIST AIR MASS(PWATS NEAR 2 INCHES) WORKING INLAND OVER
ERN TX WHERE 70F DEWPOINTS MARCHING NWWD. OUR PWATS NOW NEAR 1.5
INCHES THIS MORNING CLIMB TO A WHOPPING 2.2 INCHES BY TONIGHT OVER
WRN HALF OF CWFA EXPANDING TO MOST OF THE AREA EARLY THURSDAY. THESE
VALUES WOULD REPRESENT SOME 220% OF NORMAL FOR THIS TIME OF YEAR AND
ANOTHER INDICATION OF FLOODING POTENTIAL.
850MB MOISTURE TRANSPORT OF 335-340K THETA E AIR REMAINS IN PLACE
THROUGH ABOUT MIDDAY THURSDAY BEFORE SAGGING INTO SRN MS. INCREASING
200MB DIVERGENT FIELD ALSO HOLDS IN PLACE UNTIL LATE THURSDAY AS
MLCAPES RISE TO 1500-2000+J/KG THIS AFTERNOON AND THURSDAY WITH
PERIODIC 6.5C 7-500MB LAPSE RATES AND NEAR 40 K INDEXES TO PRODUCE
SUCCESSIVE ROUNDS OF SHRA/TSRA. A RISK FOR ISOLATED SEVERE STORMS
FROM MID AFTERNOON THROUGH THURSDAY TO THE S OF PRIMARY MCS ACTIVITY
COULD RESULT IN SEVERAL WW BOXES AS WELL. REFER TO SPC OUTLOOKS AND
HWOJAN FOR MORE DETAILS.
TEMPS SHOULD REMAIN IN A RATHER NARROW TRADING RANGE FROM THE MID
60S TO AROUND 80F. NO BIG DEVIATIONS FROM MAV MOS IN MOST CASES. /40/
THURSDAY NIGHT THROUGH NEXT WEDNESDAY...CONVECTION WILL PROBABLY BE
ONGOING ACROSS THE SOUTH HALF OF THE CWA FIRST THING THURSDAY
EVENING...BUT ACTIVITY SHOULD BE WINDING DOWN ACROSS THE FORECAST
AREA AS WE PROGRESS INTO THE OVERNIGHT PERIOD THURSDAY AND INTO
FRIDAY MORNING AS THE COLD FRONT PUSHES SOUTH OF THE CWA. MOST OF THE
FORECAST AREA WILL BE RAIN FREE BY SUNRISE...BUT I WONT RULE OUT A
FEW LIGHT SHOWERS HANGING ON ACROSS MAINLY EAST AND SOUTHEAST
MISSISSIPPI FIRST THING FRIDAY MORNING.
HIGH PRESSURE WILL NUDGE INTO THE REGION FROM THE WEST ALLOWING SOME
SLIGHTLY COOLER AND DRIER AIR TO WORK ITS WAY INTO THE AREA. A
VERY WEAK BOUNDARY ASSOCIATED WITH A SURFACE LOW THATS HUNG UP OVER
THE NORTHEAST UNITED STATES WILL SWING THROUGH ON SUNDAY. OTHER
THAN A SLIGHT INCREASE IN CLOUD COVER...LITTLE IF ANY IN THE WAY OF
RAIN WILL MAKE IT INTO THE AREA AS A RESULT OF THE DRIER AIRMASS IN
PLACE.
WEAK SOUTHERLY FLOW WILL RETURN TO THE AREA ON MONDAY. ANOTHER
UPPER LEVEL TROUGH WILL THEN SWING ACROSS TEXAS AND INTO THE LOWER
MISSISSIPPI RIVER VALLEY LATE MONDAY NIGHT INTO TUESDAY. THIS WILL
AGAIN PUSH A WEAK COLD FRONT SOUTHEASTWARD INTO AND THROUGH THE
FORECAST AREA ON TUESDAY ALLOWING SOME SMALL RAIN CHANCES TO RETURN
TO THE ENTIRE AREA.
ONCE THE FRONT PUSHES THROUGH TUESDAY NIGHT...RAIN CHANCES WILL COME
TO AN END AND HIGH PRESSURE WILL BUILD BACK INTO THE FORECAST AREA
TUESDAY NIGHT INTO WEDNESDAY. /19/
&&
.AVIATION...MOSTLY VFR CLOUD LAYERS EARLY TODAY GIVE WAY TO
SPREADING MVFR CEILINGS FILLING IN FROM NW TO SE BY LATE AFTERNOON.
SLY FLOW OF 10-15KTS WILL BE INTERRUPTED AT TIMES BY IFR CONVECTIVE
AREAS THAT WILL BECOME SCATTERED THIS AFTERNOON THROUGH TONIGHT
IMPACTING ALL TERMINAL SITES. VERY HEAVY RAINS WILL FREQUENTLY LIMIT
VSBYS BELOW MVFR CATEGORIES AS WELL. /40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 76 67 84 63 / 90 89 88 45
MERIDIAN 78 66 82 63 / 53 82 80 50
VICKSBURG 74 69 83 58 / 96 90 73 43
HATTIESBURG 81 69 84 68 / 46 62 71 46
NATCHEZ 79 70 81 59 / 81 66 90 40
GREENVILLE 71 67 80 55 / 100 87 64 29
GREENWOOD 72 65 82 56 / 97 88 67 31
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 6 PM CDT THIS EVENING THROUGH THURSDAY
MORNING FOR MSZ028>033-037>039-044>046-050>052-055>058-
063>066-072>074.
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MSZ018-019-
025>027-034>036-040>043-047>049-053-054-059>062.
LA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR ARZ074-075.
&&
40/19/03Hazardous weather outlook, May 14, 5:58 AM CDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 558 AM CDT WED MAY 14 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 151100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 558 AM CDT WED MAY 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT PERIODS OF HEAVY RAINFALL WILL OCCUR OVER AREAS GENERALLY NORTHWEST OF THE NATCHEZ TRACE PARKWAY TODAY AND TONIGHT. FLOODING OF STREETS AND LOW LYING AREAS WILL BE POSSIBLE AS 3 TO 5 INCHES OF RAIN COULD FALL IN LESS THAN 12 HOURS. THE MAIN AREA OF CONCERN WILL BE ALONG AND NORTH OF A LINE FROM GRENADA TO YAZOO CITY TO WINNSBORO FOR TODAY AND THEN FOR ALL LOCATIONS NORTH OF INTERSTATE 20 TONIGHT. ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THIS AFTERNOON AND TONIGHT...ESPECIALLY AT LOCATIONS WEST OF INTERSTATE 55. THESE STORMS WILL HAVE THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. A FEW TORNADOES CAN ALSO NOT BE RULED OUT. THE NEXT IN A SERIES OF WEATHER DISTURBANCES WILL PIVOT INTO THE AREA TODAY. THE AIR MASS WILL BECOME EVEN MORE UNSTABLE THIS AFTERNOON AS AN UPPER LEVEL JET STRENGTHENS AND INTERACTS WITH VERY RICH MOISTURE PUSHING INTO THE AREA HELPING TO ENHANCE THE STORMS. RAINS WILL CONTINUE OVERNIGHT AS YET ANOTHER DISTURBANCE MOVES IN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAVY RAINFALL AND SEVERE STORMS WILL BE POSSIBLE THURSDAY AND THURSDAY EVENING. THE MAIN AREA OF CONCERN APPEARS TO BE ALONG AND SOUTH OF INTERSTATE 20 BUT THE ENTIRE OUTLOOK AREA COULD BE AFFECTED. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE. AT THIS TIME ACTUAL PLACEMENT OF THE HEAVIEST RAIN IS DIFFICULT TO PINPOINT BUT IT IS BEGINNING TO LOOK LIKE AREAS ALONG AND SOUTH OF INTERSTATE 20 WILL HAVE THE HIGHER CHANCES. IN ADDITION TO THE FLOODING...SEVERE STORMS WILL BE POSSIBLE ACROSS THE SAME AREA WITH ANY DAYTIME HEATING THAT OCCURS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY THROUGH THURSDAY. OTHERWISE... ACTIVATION IS NOT ANTICIPATED FRIDAY THROUGH TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 3:28 PM CDT | Tornado Warning | JAN | Scott, Smith | 50 min |
| May 14, 4:10 PM CDT | Tornado Warning | JAN | Jasper | 33 min |
| May 13, 11:40 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Richland, Tensas | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.